Alert archive / Georgia / Freeze Warnings in 2014

Freeze Warning 6, NWS Atlanta, GA

March 23, 201418 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Mar 23, 2014, 3:55 AM EDT for 18 counties in Georgia. It took effect at Mar 24, 2014, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2014, 3:55 AM EDT (07:55 UTC)
In effect from
Mar 24, 2014, 2:00 AM EDT
Expired
Mar 24, 2014, 10:00 AM EDT
In force
8 hr
Issued by
NWS Atlanta, GA

Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 137 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
2060 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WWUS72 KFFC 230755
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 AM EDT SUN MAR 23 2014

GAZ006>009-015-016-231600-
/O.NEW.KFFC.FZ.W.0006.140324T0600Z-140324T1400Z/
FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
355 AM EDT SUN MAR 23 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY FOR PORTIONS 
OF NORTH CENTRAL AND NORTHEAST GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY.

* LOCATIONS...FAR NORTH CENTRAL AND NORTHEAST GEORGIA...NORTH AND
  EAST OF A LINE FROM ELLIJAY TO CLEVELAND. 

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...2 AM THROUGH 10 AM MONDAY MORNING.

* IMPACTS...TEMPERATURES AT OR BELOW FREEZING MAY DAMAGE OR KILL
  BUDDING VEGETATION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN
OUTDOOR PLANTS. THOSE IN THE WARNED AREA ARE ADVISED TO PROTECT
TENDER VEGETATION.

&&

$$
4 follow-up statements
020 
WWUS72 KFFC 231541
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1141 AM EDT SUN MAR 23 2014

GAZ006>009-015-016-240300-
/O.CON.KFFC.FZ.W.0006.140324T0600Z-140324T1400Z/
FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
1141 AM EDT SUN MAR 23 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
MONDAY FOR PORTIONS OF NORTHEAST GEORGIA...

* LOCATIONS...NORTHEAST GEORGIA...NORTH AND EAST OF A LINE FROM
  ELLIJAY TO CLEVELAND.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...2 AM THROUGH 10 AM MONDAY MORNING.

* IMPACTS...TEMPERATURES AT OR BELOW FREEZING MAY DAMAGE OR KILL 
  BUDDING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE IN THE WARNED AREA ARE ADVISED TO
PROTECT TENDER VEGETATION.

&&

$$
337 
WWUS72 KFFC 231833
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
233 PM EDT SUN MAR 23 2014

GAZ001>005-011>014-019>021-240400-
/O.EXA.KFFC.FZ.W.0006.140324T0600Z-140324T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-PICKENS-
DAWSON-FLOYD-BARTOW-CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE
233 PM EDT SUN MAR 23 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT
MONDAY.

* LOCATIONS...PORTIONS OF NORTH GEORGIA...ALONG AND NORTH OF A
  LINE FROM ROME TO CANTON TO CLEVELAND.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...2 AM THROUGH 10 AM MONDAY MORNING.

* IMPACTS...TEMPERATURES AT OR BELOW FREEZING MAY DAMAGE OR KILL 
  BUDDING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE IN THE WARNED AREA ARE ADVISED TO
PROTECT TENDER VEGETATION.

&&

$$

GAZ006>009-015-016-240400-
/O.CON.KFFC.FZ.W.0006.140324T0600Z-140324T1400Z/
FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
233 PM EDT SUN MAR 23 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
MONDAY...

* LOCATIONS...PORTIONS OF NORTH GEORGIA...ALONG AND NORTH OF A
  LINE FROM ROME TO CANTON TO CLEVELAND.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...2 AM THROUGH 10 AM MONDAY MORNING.

* IMPACTS...TEMPERATURES AT OR BELOW FREEZING MAY DAMAGE OR KILL 
  BUDDING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE IN THE WARNED AREA ARE ADVISED TO
PROTECT TENDER VEGETATION.

&&

$$
015 
WWUS72 KFFC 240213
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1013 PM EDT SUN MAR 23 2014

GAZ001>009-011>016-019>021-241015-
/O.CON.KFFC.FZ.W.0006.140324T0600Z-140324T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
1013 PM EDT SUN MAR 23 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
MONDAY...

* LOCATIONS...PORTIONS OF NORTH GEORGIA...ALONG AND NORTH OF A 
  LINE FROM ROME TO CANTON TO CLEVELAND. 

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...2 AM THROUGH 10 AM MONDAY MORNING.

* IMPACTS...TEMPERATURES AT OR BELOW FREEZING MAY DAMAGE OR KILL 
  BUDDING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE IN THE WARNED AREA ARE ADVISED TO
PROTECT TENDER VEGETATION.

&&

$$
400 
WWUS72 KFFC 240652
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 AM EDT MON MAR 24 2014

GAZ001>009-011>016-019>021-241400-
/O.CON.KFFC.FZ.W.0006.000000T0000Z-140324T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
252 AM EDT MON MAR 24 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING FOR
PORTIONS OF FAR NORTH GEORGIA...

* LOCATIONS...PORTIONS OF FAR NORTH GEORGIA...ALONG AND NORTH OF A 
  LINE FROM ROME TO CANTON TO CLEVELAND. 

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...THROUGH 10 AM MONDAY MORNING.

* IMPACTS...TEMPERATURES AT OR BELOW FREEZING MAY DAMAGE OR KILL
  BUDDING VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN
OUTDOOR PLANTS. THOSE IN THE WARNED AREA ARE ADVISED TO PROTECT
TENDER VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 23, 3:55 AM EDT, 0 minutes earlier.

Area forecast discussion, Mar 23, 3:55 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 AM EDT SUN MAR 23 2014

.SHORT TERM /TODAY THROUGH MONDAY/...
LATEST SURFACE ANALYSIS SHOWS AND WEAK TROUGH OF LOW PRESSURE FROM
THE OUTER BANKS OF NORTH CAROLINA THROUGH THE PIEDMONT AND INTO
NORTHERN GEORGIA. STRONG LATE SEASON HIGH PRESSURE CONTINUES TO
BUILD SOUTHWARD OUT OF TH NORTHERN PLAINS WITH FRONTAL BOUNDARY
MOVING INTO NORTHERN MISSISSIPPI. SHOWERS WERE SLOW TO DEVELOP
COMPARED TO WHAT MODELS HAD INDICATED BUT LATEST REGIONAL RADAR
SHOWS RAPID DEVELOPMENT OVER THE TENNESSEE VALLEY AND A SEPARATE
BATCH OVER CENTRAL MISSISSIPPI MOVING INTO ALABAMA. MODELS HAD
ALSO BEEN INDICATING LITTLE POTENTIAL FOR THUNDERSTORMS WITH THIS
ACTIVITY AND INSTEAD WE ARE SEEING ISOLATED DEVELOPMENT IN
NORTHERN ACTIVITY AND SCATTERED ACTIVITY TO THE SOUTH. MESOANALYSIS
OF MUCAPE INDICATES LOW END VALUES SUPPORTIVE OF ADDITIONAL
DEVELOPMENT THROUGH DAYBREAK WHEN TAKEN IN CONJUNCTION WITH
ISENTROPIC PROCESSES THAT ARE IN PLAY AS WELL.

BIG QUESTION FOR TODAY WILL BE HOW MUCH OF THE THUNDERSTORM
ACTIVITY MAKES IT OVER THIS WAY. WE WILL NOT HAVE AS MUCH MUCAPE IN
PLACE FOR NORTH GEORGIA AND WINDS ARE MORE PARALLEL TO THE
ISENTROPES INITIALLY SO WOULD NOT EXPECT AS MUCH POTENTIAL HERE.
THAT SAID...GIVEN PROXIMITY...WILL GO SLIGHT CHANCE FOR EXTREME
NORTH GA THIS MORNING. BY THIS AFTERNOON SURFACE INSTABILITY
ENTERS INTO THE PICTURE FOR AREAS ALONG AND SOUTH OF A COLUMBUS TO
MACON LINE. WILL INCLUDE ISOLATED THUNDER HERE AS WELL AND WITH A
35 KT 850MB SHEAR AXIS...STILL NOT OUT OF THE QUESTION FOR A
STRONG STORM OR TWO WITH WINDS THE MAIN CONCERN.

ACTIVITY SHIFTS OUT OF THE AREA VERY QUICKLY THIS EVENING WITH
MUCH COLDER AIR RUSHING INTO THE AREA. IN FACT...MODELS IN GOOD
AGREEMENT ON A LIGHT FREEZE FOR PORTIONS OF NE GA AND WILL GO WITH
A WARNING WITH THIS PACKAGE.

DEESE

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
ROLLER-COASTER OF A FORECAST THROUGH THE EXTENDED FORECAST PERIOD.
MEDIUM RANGE MODELS REMAIN FAIRLY CONSISTENT THROUGH THE MIDDLE OF
THE WEEK...BUT DO DIVERGE SOMEWHAT CONCERNING THE MAGNITUDE OF THE
SYSTEM HEADING INTO AND THROUGH THE WEEKEND.

FORECAST PERIOD STARTS OUT WITH A TOUCH OF WINTER RETURNING TO THE
REGION. MODELS HAVE BEEN SLOWLY TRENDING A BIT WARMER FOR THE MONDAY
NIGHT/TUESDAY MORNING TIME FRAME...BUT STILL BRING TEMPERATURES IN
THE NORTH GEORGIA MOUNTAINS COOL ENOUGH FOR A CHANCE OF A RAIN/SNOW
MIXTURE LATE MONDAY NIGHT/EARLY TUESDAY MORNING. LOWS REMAIN AT OR
ABOVE FREEZING...HOWEVER TEMPERATURES WILL COOL ENOUGH FOR SOME OF
THE PRECIPITATION TO REACH THE GROUND AS A MIXTURE...GENERALLY AT
MODERATE TO HIGHER ELEVATIONS IN THE NORTH GEORGIA MOUNTAINS. POPS
REMAIN ONLY CHANCE LEVELS RIGHT NOW AND POTENTIAL QPF NUMBERS ARE
LIKEWISE QUITE LIMITED. NO ACCUMULATIONS ARE EXPECTED AT THIS TIME.
MUCH COLDER AIR STREAMS IN BEHIND THIS SYSTEM...AT LEAST BRIEFLY...
WITH FREEZING TEMPERATURES LIKELY ACROSS ALL OF NORTH AND MUCH OF
CENTRAL GEORGIA WEDNESDAY MORNING.

QUICK RECOVERY TO AT OR ABOVE SEASONAL NORMAL TEMPERATURES BY THE END
OF THE WEEK AS THE UPPER LEVEL FLOW BEGINS TO AMPLIFY AND FLOW
BECOMES MORE SOUTHWESTERLY ALOFT. DECENT RAIN CHANCES MOVE INTO THE
STATE BY THE END OF THE WORK WEEK...AND LINGER THROUGH THE WEEKEND.
MODELS ARE SHOWING MODERATE INSTABILITY ACROSS THE REGION THROUGH THE
MAJORITY OF THIS PERIOD AND I HAVE INCLUDED THUNDER THROUGH THE
LATTER PORTION OF THE EXTENDED FORECAST PERIOD.

20

&&

AVIATION...
06Z UPDATE...
LOOKING LIKE NOT MUCH CHANGE NEEDED IN THE 06Z TAF ISSUANCE AS
TIMING OF SHRA LOOKS ON TRACK FOR AROUND 15Z THIS MORNING FOR MOST
OF THE TAF SITES. BIGGER QUESTION WILL BE CIGS WHICH MODELS VARY
ON FROM IFR TO MVFR FOR THIS AFTERNOON. FOR NOW...HAVE SPLIT THE
DIFFERENCE WHICH LEAVES ME WITH VFR CONDITIONS THROUGH 19Z FRO ATL
WITH IMPROVEMENT TO VFR CIGS THEREAFTER. WINDS WILL BE AN ISSUE AS
WELL WITH NW WINDS GUSTING TO NEAR 25 KTS AT TIMES THIS AFTERNOON.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS...EXCEPT HIGH ON WIND SPEEDS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  37  59  41 /  80   5   5  30
ATLANTA         62  37  58  42 /  80   5  10  20
BLAIRSVILLE     56  29  54  38 /  80   5  10  30
CARTERSVILLE    58  33  60  41 /  80   0  10  30
COLUMBUS        70  43  63  45 /  30  10  10  20
GAINESVILLE     62  36  56  41 /  80   5  10  30
MACON           72  42  62  42 /  60  10  10  30
ROME            58  33  60  40 /  80   0  10  30
PEACHTREE CITY  64  35  60  41 /  70   5  10  20
VIDALIA         77  48  62  46 /  50  10  20  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 2 AM TO 10 AM EDT MONDAY FOR THE FOLLOWING
ZONES: FANNIN...GILMER...LUMPKIN...TOWNS...UNION...WHITE.

&&

SHORT TERM...DEESE
LONG TERM....20
AVIATION...DEESE
Hazardous weather outlook, Mar 22, 3:42 PM EDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT SAT MAR 22 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
342 PM EDT SAT MAR 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A WEAK COLD FRONT WILL PUSH INTO NORTH GEORGIA THIS AFTERNOON BRINGING A
CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS. OCCASIONAL CLOUD TO
GROUND LIGHTNING WILL BE THE MAIN CONCERN WITH ANY STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE THUNDERSTORM CHANCES WILL TRANSITION FROM NORTH GEORGIA INTO
CENTRAL GEORGIA ON SUNDAY WITH LIGHTNING ONCE AGAIN BEING THE MAIN
CONCERN. ANOTHER COLD FRONT IS EXPECTED TO IMPACT THE AREA MONDAY
INTO TUESDAY BRINGING AN INCREASED CHANCE OF RAIN.

BEHIND THE COLD FRONT...MUCH COLDER AIR WILL FILTER INTO THE
REGION WITH A SIGNIFICANT LATE SEASON FREEZE NOW LIKELY OVER MOST
OF THE AREA TUESDAY NIGHT.

A WIND ADVISORY MAY BE NEEDED FOR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Freeze Warnings in Georgia, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.